Buspar/Buspirone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Stormathena
New Member


Date Joined Sep 2017
Total Posts : 3
   Posted 9/18/2017 3:36 PM (GMT -6)   
I'm the new kind on the block; turnhi everybody. Right now I'm in a nursing home, en route to Assisted Living thank God. This will explain a lot.

I've taken Ativan for years with excellent results, until new doc dropped me to 2/day, 12 hours apart. The 2/day is not a problem, the 12 hours IS.

First thing in the morning, all I want is a hot cuppa java and a cigarette, not Ativan. Then bout 2-3pm, here comes the anxiety wave. The 2nd one at bedtime ('round 11pm), and I can sleep. We're talking 8-9 hours apart; reasonable considering it wears off in about 6 hours, per research. Oh well.

The most recent MD/PA alternative to good sense, is the addition of a mid-day gradually increasing daily 1-dose of Buspar (generic, buspirone). Nevermind that the initial dose is meant to be taken 3x daily. It's been months going from 5mg to 15mg. No change whatsoever, and for good reason.

This stuff is a just a new twist to the ol' famliar Seratonin fix-all. The new concept is to somehow target a tiny part of the brain that may be inhibiting natural seratonin production. Uh-huh.

I gave seratonin dietary supplement pills a good long chance years ago (all the rage, remember?), in gradually inceased doses. Result? It may work for some people, but not for me. Viva l'individual! One thing though. Very bright light and/or very loud noise absolutely does suck the seratonin right out of a room, and me. This much seems true.

Interestingly enough, when this Buspar episode started, I quit taking Lexapro (shhh, don't tell) which I KNOW though the PA does not, interferes with natural seratonin production. And speaking of PAs?

This woman cannot even pronounce Buspar ("Bus(stop)-bar"), let alone busPIRone. Doesn't go far to inspire confidence.
Her next bright idea idea is ......... wait for it .........
PDM: Psychotherapy, diet and meditation. Sound familiar?

Is there one prescribing DOCTOR left in the USA? That would be good, right? yeah

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 26795
   Posted 9/18/2017 5:40 PM (GMT -6)   
Hello and welcome!

We are glad you've joined us, though sorry to hear of the current struggles with your Rx changes.

I can sense how frustrated you are in dealing with the new regimen. Is there ANY way of getting a referral to a P-doc for the best possible treatment and prescribing expertise for your needs?

How are your therapy skills and self help game? If you could use some new tools...please see our Resources at the top of the main forum page here for great material to work with. Practicing the suggested exercises daily will make a big difference in how you feel.

Keep posting with us as well if you find it helpful. We care and support is key!

Talk soon,

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT

super20dan
Veteran Member


Date Joined Sep 2014
Total Posts : 808
   Posted 9/19/2017 8:03 PM (GMT -6)   
the buspar will not help as long as your are taking Ativan 2x a day. Ativan is so much stronger than buspar that you wont even feel the buspar.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 12:00 AM (GMT -6)
There are a total of 2,883,543 posts in 316,402 threads.
View Active Threads


Who's Online
This forum has 157524 registered members. Please welcome our newest member, jenuniferkal.
290 Guest(s), 1 Registered Member(s) are currently online.  Details
celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer